Vitamin supplements are an excellent way for people to provide their body with the nutrients it needs when the regular diet isn’t enough. However, one vitamin supplement is proving to be a potentially dangerous choice for some people since research is now showing that taking vitamin D supplements may actually cause some people to develop atrial fibrillation (AF).
This study was conducted at the American-based Intermountain Medical Center Heart Institute. This study has found that people who take too much vitamin D may develop atrial fibrillation, which is a dangerous and potentially life threatening heart condition that can also lead to strokes. The study monitored 132,000 patients who were monitored in categories that were based on how much vitamin D they took. The categories were as follows: “low (less than 20 nanograms per decilter), low/normal (21-40 ng/dl), normal (41-80 ng/dl), high/normal (81-100 ng/dl), and excess (more than 100).”
What the researchers learned was that the people who consumed too much vitamin D were more than twice as likely to develop AF in comparison to the people who took normal amounts of vitamin D. The goal for researchers was to try to figure out what the safe amount of vitamin D to consume is. The study’s lead researcher, T. Jared Bunch from Intermountain Medical Center Heart Institute, has stated that the information is significant since so many Americans take vitamin supplements under the assumption that it makes them healthier.
“Our goal is to determine a safe dose and usage range so patients can understand what amount is healthy and what amount may be toxic,” Bunch said.
Atrial fibrillation is a condition that causes the heart to beat in irregular or fluttering patterns. Various drugs are used to treat the condition, including Multaq. However, Multaq has been proven to cause some patients to develop liver failure and even a worsening of their heart condition when used to treat permanent or temporary AF. Because of that, the drug has been recalled in France, and stricter restrictions have been placed on Multaq in the U.S.
If you have developed liver failure or a worsening heart condition after taking Multaq, contact attorney Greg Jones today for a free consultation. I am experienced at fighting Multaq lawsuits and may be able to help you recover money for your injuries.
About Greg Jones Law
You May Also Like